Ground state asymptotics of a dilute, rotating gas

R. Seiringer, Journal of Physics A: Mathematical and Theoretical 36 (2003) 9755–9778.


Journal Article | Published
Abstract
We investigate the ground state properties of a gas of interacting particles confined in an external potential in three dimensions and subject to rotation around an axis of symmetry. We consider the Gross-Pitaevskii (GP) limit of a dilute gas. Analysing both the absolute and the bosonic ground states of the system, we show, in particular, their different behaviour for a certain range of parameters. This parameter range is determined by the question whether the rotational symmetry in the minimizer of the GP functional is broken or not. For the absolute ground state, we prove that in the GP limit a modified GP functional depending on density matrices correctly describes the energy and reduced density matrices, independent of symmetry breaking. For the bosonic ground state this holds true if and only if the symmetry is unbroken.
Publishing Year
Date Published
2003-09-19
Journal Title
Journal of Physics A: Mathematical and Theoretical
Volume
36
Issue
37
Page
9755 - 9778
IST-REx-ID

Cite this

Seiringer R. Ground state asymptotics of a dilute, rotating gas. Journal of Physics A: Mathematical and Theoretical. 2003;36(37):9755-9778. doi:10.1088/0305-4470/36/37/312
Seiringer, R. (2003). Ground state asymptotics of a dilute, rotating gas. Journal of Physics A: Mathematical and Theoretical, 36(37), 9755–9778. https://doi.org/10.1088/0305-4470/36/37/312
Seiringer, Robert. “Ground State Asymptotics of a Dilute, Rotating Gas.” Journal of Physics A: Mathematical and Theoretical 36, no. 37 (2003): 9755–78. https://doi.org/10.1088/0305-4470/36/37/312.
R. Seiringer, “Ground state asymptotics of a dilute, rotating gas,” Journal of Physics A: Mathematical and Theoretical, vol. 36, no. 37, pp. 9755–9778, 2003.
Seiringer R. 2003. Ground state asymptotics of a dilute, rotating gas. Journal of Physics A: Mathematical and Theoretical. 36(37), 9755–9778.
Seiringer, Robert. “Ground State Asymptotics of a Dilute, Rotating Gas.” Journal of Physics A: Mathematical and Theoretical, vol. 36, no. 37, IOP Publishing Ltd., 2003, pp. 9755–78, doi:10.1088/0305-4470/36/37/312.

Link(s) to Main File(s)
Access Level
OA Open Access

Export

Marked Publications

Open Data IST Research Explorer

Search this title in

Google Scholar